According to a new study published in the journal Anticancer Research, researchers have found that fosaprepitant, the intravenous formulation of the NK1 receptor antagonist aprepitant for the treatment of chemotherapy-induced nausea and vomiting, is associated with an increased risk of infusion site reactions in patients receiving anthracycline-based chemotherapy regimens compared with those receiving cisplatin-based regimens.
For the study, researchers sought to investigate the incidence of infusion site adverse effects in patients receiving different chemotherapy regimens. They retrospectively identified 267 patients who received either cisplatin- or anthracycline-based regimens.
Results showed that 41.7% of patients who received fosaprepitant experienced infusion site reactions compared with 10.9% of those who received aprepitant to prevent nausea and vomiting. Analyses showed no association between fosaprepitant and an elevated risk of infusion site adverse events in those receiving cisplatin-based regimens, but there was an assocation between the drug and an increased risk of infusion site adverse events among those who were administered anthracycline-based regimens (OR = 12.95; 95% CI: 5.74 - 29.20; P = 0.001).
The IV Emend prescribing information notes that infusion site reactions were experienced in 3% of patients that received fosaprepitant during clinical studies.
Fosaprepitant may be associated with infusion site adverse events (AEs), and these adverse events possibly vary according to chemotherapy regimen. Fosaprepitant is associated with an elevated risk of infusion site reaction in patients receiving anthracyclines.